Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What causes bulging of eyes when on schizophrenia medication?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
My sister has right bulging eye and the left tears. She is over weight but is on heavy med's for schizophrenia. Should she 1st visit the family Dr. to get a referral to an Endocrinologist? I'm thinking she has a thyroid condition or Graves disease. Thanks, XXXXXXX
Posted Wed, 29 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Sudhir 19 minutes later
Brief Answer: Thyroid problem is quiet likely possibility Detailed Answer: Hello, Welcome to XXXXXXX If it is symptom-less bulging of eyes then possibility of thyroid issues is quiet likely.Again weight gain is also one of the feature of thyroid issues. I would suggest you to go to family doctor first, as doctor will rule out other causes of bulging eyes and get thyroid levels tested. This way you will have to visit endocrinologist once , as you will be ready with reports. Also if reports are normal no need to see specialist. Hope this answers your question.Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor